Advertisement

A note on equidistant permutation arrays

  • R. B. Eggleton
  • A. Hartman
Contributed Papers
Part of the Lecture Notes in Mathematics book series (LNM, volume 686)

Abstract

Two permutations on n elements are at (Hamming) distance μ if they disagree in exactly μ places. An equidistant permutation array is a collection of permutations on n elements, every pair of which is at distance μ. A permutation graph G(n,μ) is a graph with vertex set comprising all permutations on n elements, and edges between each pair of permutations at distance μ. These graphs enable the relevant permutation structure to be visualised; in particular, the cliques correspond to maximal equidistant permutation arrays. We obtain various structural theorems for these graphs, and conjecture several properties for their cliques.

Keywords

Conjugacy Class Cayley Graph Maximum Clique Complete Subgraph Permutation Graph 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. (1).
    D.W. Bolton, "Problem", Combinatorics, ed. D.Y.A. Welsh and D.R. Woodall, Math. Inst. Oxford (1972), pp.351–352.Google Scholar
  2. (2).
    J. Dénes, "Latin squares and codes", to appear in Proc. Internat. Conf. on Information Theory, Paris, July 1977.Google Scholar
  3. (3).
    M. Deza, R.C. Mullin and S.A. Vanstone, "Room squares and equidistant permutation arrays", Ars Combinatoria 2 (1976), 235–244.MathSciNetzbMATHGoogle Scholar
  4. (4).
    Katherine Heinrich, G.H.J. van Rees and W.D. Wallis, "A general construction for equidistant permutation arrays", to appear in Graph Theory and Related Topics, Proc. of Conf. on Graph Theory, Waterloo, July 1977.Google Scholar
  5. (5).
    R.C. Mullin, "An asymptotic property of (r,λ)-systems", Utilitas Math. 3 (1973), 139–152.MathSciNetzbMATHGoogle Scholar
  6. (6).
    John Riordan, An Introduction to Combinatorial Analysis, Wiley (1958).Google Scholar
  7. (7).
    S.A. Vanstone, "The asymptotic behaviour of equidistant permutation arrays", submitted to Canad. J. Math. Google Scholar

Copyright information

© Springer-Verlag 1978

Authors and Affiliations

  • R. B. Eggleton
    • 1
  • A. Hartman
    • 1
  1. 1.Department of MathematicsUniversity of NewcastleNewcastleAustralia

Personalised recommendations